BCPs really can mess up your hormones...the "on schedule" periods you had while on them are completely artificial and not due to natural ovulation. Many young women go on the pill to relieve symptoms of endometriosis, fibroids, heavy bleeding, etc., but the underlying imbalance goes on unchecked while the pill "masks" the symptoms. Once a woman goes off the pill, surprise! The underlying imbalance is still there and needs to be treated with a natural form of medicine to get resolved permanently.
As a healthcare provider in a CAM field, I have seen this happen AGAIN and AGAIN and AGAIN. It worries me, because there is also concern in our field about cancer risks with long-term use of BCPs. Suzanne Somers' recent books contain interviews with leading MDs who also weigh in on this issue.
In your case, the imbalance is probably minor, and a couple of months' treatment with a good local acupuncturist who works with women's health issues and knows their herbal medicine will put your endocrine system back in order and get your menses flowing again. But in the future, you might want to think about other birth control methods that don't interfere with nature.
Best of luck to you!